Uncertainty principle for discrete Schrödinger evolution on graphs

  • Issac Álvarez-Romero

Abstract

We consider the Schrödinger evolution on graphs, i.e., solutions to the equation $\partial _t u(t,\alpha ) = i\sum _{\beta \in \mathcal {A}}L(\alpha ,\beta )u(t,\beta )$, where $\mathcal {A}$ is the set of vertices of the graph and the matrix $(L(\alpha ,\beta ))_{\alpha ,\beta \in \mathcal {A}}$ describes interaction between the vertices, in particular two vertices α and β are connected if $L(\alpha ,\beta )\neq 0$. We assume that the graph has a “web-like” structure, i.e., it consists of an inner part, formed by a finite number of vertices, and some threads attach to it.

We prove that such a solution $u(t,\alpha )$ cannot decay too fast along one thread at two different times, unless it vanishes at this thread.

We also give a characterization of the dimension of the vector space formed by all the solutions of $\partial _t u(t,\alpha ) = i\sum _{\beta \in \mathcal {A}}L(\alpha ,\beta )u(t,\beta )$, when $\mathcal {A}$ is a finite set, in terms of the number of the different eigenvalues of the matrix $L(\,\cdot \,,\,\cdot \,)$.

References

Alvarez-Romero, I. and Teschl, G., A dynamic uncertainty principle for Jacobi operators, J. Math. Anal. Appl. 449 (2017), no. 1, 580–588. https://doi.org/10.1016/j.jmaa.2016.12.028

>

Berkolaiko, G. and Kuchment, P., Introduction to quantum graphs, Mathematical Surveys and Monographs, vol. 186, American Mathematical Society, Providence, RI, 2013.

Cowling, M., Escauriaza, L., Kenig, C. E., Ponce, G., and Vega, L., The Hardy uncertainty principle revisited, Indiana Univ. Math. J. 59 (2010), no. 6, 2007–2025. https://doi.org/10.1512/iumj.2010.59.4395

>

Escauriaza, L., Kenig, C. E., Ponce, G., and Vega, L., Uniqueness properties of solutions to Schrödinger equations, Bull. Amer. Math. Soc. (N.S.) 49 (2012), no. 3, 415–442. https://doi.org/10.1090/S0273-0979-2011-01368-4

>

Fernández-Bertolin, A., A discrete Hardy's uncertainty principle and discrete evolutions, preprint arXiv:1506.00119 [math.AP], 2015.

Jaming, P., Lyubarskiĭ, Y., Malinnikova, E., and Perfekt, K.-M., Uniqueness for discrete Schrödinger evolutions, preprint arxiv:1505.05398 [math.AP], 2015.

Kuchment, P., Quantum graphs: an introduction and a brief survey, in “Analysis on graphs and its applications”, Proc. Sympos. Pure Math., vol. 77, Amer. Math. Soc., Providence, RI, 2008, pp. 291--312. https://doi.org/10.1090/pspum/077/2459876

>

Levin, B. Y., Lectures on entire functions, Translations of Mathematical Monographs, vol. 150, American Mathematical Society, Providence, RI, 1996.

Lyubarskiĭ, Y. I. and Marchenko, V. A., Direct and inverse problems of multichannel scattering, Funktsional. Anal. i Prilozhen. 41 (2007), no. 2, 58–77. https://doi.org/10.1007/s10688-007-0012-0

>

Lyubarskiĭ, Y. I. and Marchenko, V. A., Inverse problem for small oscillations, in “Spectral analysis, differential equations and mathematical physics: a festschrift in honor of Fritz Gesztesy's 60th birthday”, Proc. Sympos. Pure Math., vol. 87, Amer. Math. Soc., Providence, RI, 2013, pp. 263--290. https://doi.org/10.1090/pspum/087/01441

>

Marchenko, V. A. and Slavin, V. V., Inverse problems in theory of small oscillations, Naukova Dumka, Kiev, 2015.

Teschl, G., Jacobi operators and completely integrable nonlinear lattices, Mathematical Surveys and Monographs, vol. 72, American Mathematical Society, Providence, RI, 2000.

Published
2018-08-01
How to Cite
Álvarez-Romero, I. (2018). Uncertainty principle for discrete Schrödinger evolution on graphs. MATHEMATICA SCANDINAVICA, 123(1), 51-71. https://doi.org/10.7146/math.scand.a-105369
Section
Articles